question-icon

What causes intense headache, nausea and tiredness while flying?

default
Posted on Wed, 20 May 2015
Question: Last night while flying around 3:00 p.m. I developed an intense headache and nausea. It continued throughout the night and this morning. Got very little sleep even though tired. I do not have a concussion. Should I see a doctor. Appreciate any insights.
doctor
Answered by Dr. Riyanka Chail (19 minutes later)
Brief Answer:
advisable to consult a physician

Detailed Answer:
Hello Sir,
Thanks for writing in to us at hcm.
This is Dr.Riyanka and I am glad to be helping you with your query.

From the history it looks like you have a severe headache.
I would like to know:

Do you have travelling sickness?
Do you have any history of migraine attacks?
Did you take any food item before or during the flight that built in an aura and you developed headache?
Any history of alcohol intake?

Excedrin contains Acetaminophen, asprin, caffeine. If your headache has not come down even after one hour of taking the medication, kindly consult a physician. He might give you a stronger or even an intramuscular analgesic injection. For the nausea you may take antiemetics like Domperidone or Ondensetron.

Also he may do some investigations like checking your blood pressure for hypertension and if the pain is too severe he may advice a CT scan or MRI based on the severity of the problem. It is advisable to rule out any cerebrovascular problem, going by your age,.

However if it is a mild headache then such investigations need not be done. Since there is no concussion, no history of injury then no need to worry much.

Hope this answers your query. Don't worry .
Do write back if you have any further doubts.
Get well soon
Dr.Riyanka


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Riyanka Chail

General & Family Physician

Practicing since :2009

Answered : 818 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes intense headache, nausea and tiredness while flying?

Brief Answer: advisable to consult a physician Detailed Answer: Hello Sir, Thanks for writing in to us at hcm. This is Dr.Riyanka and I am glad to be helping you with your query. From the history it looks like you have a severe headache. I would like to know: Do you have travelling sickness? Do you have any history of migraine attacks? Did you take any food item before or during the flight that built in an aura and you developed headache? Any history of alcohol intake? Excedrin contains Acetaminophen, asprin, caffeine. If your headache has not come down even after one hour of taking the medication, kindly consult a physician. He might give you a stronger or even an intramuscular analgesic injection. For the nausea you may take antiemetics like Domperidone or Ondensetron. Also he may do some investigations like checking your blood pressure for hypertension and if the pain is too severe he may advice a CT scan or MRI based on the severity of the problem. It is advisable to rule out any cerebrovascular problem, going by your age,. However if it is a mild headache then such investigations need not be done. Since there is no concussion, no history of injury then no need to worry much. Hope this answers your query. Don't worry . Do write back if you have any further doubts. Get well soon Dr.Riyanka